Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Sep 25, 2024, 3:49 PM CDT for 32 counties in Alabama. It took effect at Sep 26, 2024, 7:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2024, 3:49 PM CDT (20:49 UTC)
- In effect from
- Sep 26, 2024, 7:00 PM CDT
- Expired
- Sep 27, 2024, 10:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Birmingham, AL
All 32 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
276 WWUS74 KBMX 252049 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 349 PM CDT Wed Sep 25 2024 ALZ017>019-024>028-035>037-041>044-261200- /O.NEW.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/ Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay- Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Alabaster, Columbiana, Talladega, Wetumpka, Montgomery, Oneonta, Dadeville, Tallassee, Pelham, Moody, Rockford, Clanton, Anniston, Prattville, Birmingham, Gadsden, Hoover, Hayneville, Sylacauga, Alexander City, Ashland, Fort Deposit, and Pell City 349 PM CDT Wed Sep 25 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...Northwest winds 15 to 20 mph with gusts of 30 to 40 mph expected. * WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega, and Tallapoosa Counties. * WHEN...From 7 PM Thursday to 1 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 32/JDavis
6 follow-up statements
357 WWUS74 KBMX 260858 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 358 AM CDT Thu Sep 26 2024 ALZ017>019-024>028-035>037-041>044-262200- /O.CON.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/ Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay- Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Alabaster, Talladega, Tallassee, Prattville, Oneonta, Montgomery, Dadeville, Rockford, Anniston, Gadsden, Columbiana, Sylacauga, Clanton, Fort Deposit, Moody, Birmingham, Pelham, Hoover, Alexander City, Wetumpka, Ashland, Hayneville, and Pell City 358 AM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT FRIDAY... * WHAT...Northerly winds in the evening will become northwest after midnight and westerly toward sunrise. Winds speeds of 10 to 25 mph with gusts up to 35 mph are expected. * WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega, and Tallapoosa Counties. * WHEN...From 7 PM this evening to 1 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 08
580 WWUS74 KBMX 262125 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 425 PM CDT Thu Sep 26 2024 ALZ017>019-024>028-035>037-041>044-270600- /O.CON.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/ Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay- Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Columbiana, Fort Deposit, Wetumpka, Birmingham, Hayneville, Oneonta, Pell City, Montgomery, Gadsden, Ashland, Moody, Anniston, Prattville, Rockford, Alexander City, Alabaster, Pelham, Talladega, Tallassee, Dadeville, Sylacauga, Hoover, and Clanton 425 PM CDT Thu Sep 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega, and Tallapoosa Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 32/JDavis
868 WWUS74 KBMX 270032 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 732 PM CDT Thu Sep 26 2024 ALZ011>015-022-023-271200- /O.EXB.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Jasper, Double Springs, Tuscaloosa, Sulligent, Fayette, Hamilton, Carrollton, and Vernon 732 PM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * WHAT...Southwest winds around 15 mph with gusts up to 35 mph expected. * WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and Winston Counties. * WHEN...From 1 PM to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ017>019-024>028-271200- /O.EXT.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/ Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay- Including the cities of Moody, Columbiana, Sylacauga, Pelham, Oneonta, Pell City, Birmingham, Talladega, Ashland, Gadsden, Anniston, Alabaster, and Hoover 732 PM CDT Thu Sep 26 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Blount, Calhoun, Clay, Etowah, Jefferson, Shelby, St. Clair, and Talladega Counties. * WHEN...Until 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ035>037-041>044-271200- /O.EXT.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/ Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Tallassee, Wetumpka, Montgomery, Clanton, Fort Deposit, Prattville, Alexander City, Dadeville, Rockford, and Hayneville 732 PM CDT Thu Sep 26 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph. * WHERE...Autauga, Chilton, Coosa, Elmore, Lowndes, Montgomery, and Tallapoosa Counties. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 32/JDavis
676 WWUS74 KBMX 271007 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 507 AM CDT Fri Sep 27 2024 ALZ020-021-029-271715- /O.EXA.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/ Cherokee-Cleburne-Randolph- Including the cities of Centre, Roanoke, and Heflin 507 AM CDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph becoming southwest by midday. * WHERE...Cherokee, Cleburne, and Randolph Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ038-045>048-271500- /O.EXA.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/ Chambers-Macon-Bullock-Lee-Russell- Including the cities of Auburn, Opelika, Tuskegee, Valley, Lafayette, Phenix City, Lanett, and Union Springs 507 AM CDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph becoming west during the morning. * WHERE...Bullock, Chambers, Lee, Macon, and Russell Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ017>019-024>028-271715- /O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/ Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay- Including the cities of Hoover, Anniston, Talladega, Moody, Pell City, Birmingham, Ashland, Oneonta, Pelham, Alabaster, Columbiana, Gadsden, and Sylacauga 507 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph becoming southwest by midday. * WHERE...Blount, Calhoun, Clay, Etowah, Jefferson, Shelby, St. Clair, and Talladega Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ035>037-041>044-271500- /O.CON.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/ Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Prattville, Clanton, Wetumpka, Montgomery, Fort Deposit, Hayneville, Alexander City, Dadeville, Rockford, and Tallassee 507 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph becoming westerly during the morning. * WHERE...Autauga, Chilton, Coosa, Elmore, Lowndes, Montgomery, and Tallapoosa Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-022-023-271715- /O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Vernon, Double Springs, Jasper, Hamilton, Tuscaloosa, Sulligent, Fayette, and Carrollton 507 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and Winston Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 08
375 WWUS74 KBMX 271019 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 519 AM CDT Fri Sep 27 2024 ALZ049-050-271500- /O.EXA.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/ Pike-Barbour- Including the cities of Troy and Eufaula 519 AM CDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Barbour and Pike Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ017>021-024>029-271715- /O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph- Including the cities of Hoover, Anniston, Talladega, Moody, Pell City, Heflin, Birmingham, Ashland, Centre, Oneonta, Pelham, Alabaster, Columbiana, Roanoke, Gadsden, and Sylacauga 519 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North to northwest winds 15 to 25 mph with gusts up to 35 mph becoming southwest toward midday. * WHERE...Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson, Randolph, Shelby, St. Clair, and Talladega Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ035>038-041>048-271500- /O.CON.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/ Chilton-Coosa-Tallapoosa-Chambers-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell- Including the cities of Auburn, Clanton, Prattville, Tuskegee, Opelika, Valley, Lafayette, Phenix City, Wetumpka, Montgomery, Fort Deposit, Hayneville, Lanett, Union Springs, Alexander City, Dadeville, Rockford, and Tallassee 519 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northwest to west winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Autauga, Bullock, Chambers, Chilton, Coosa, Elmore, Lee, Lowndes, Macon, Montgomery, Russell, and Tallapoosa Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-022-023-271715- /O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Vernon, Double Springs, Jasper, Hamilton, Tuscaloosa, Sulligent, Fayette, and Carrollton 519 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and Winston Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 08
018 WWUS74 KBMX 271705 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1205 PM CDT Fri Sep 27 2024 ALZ017>021-024>029-280300- /O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph- Including the cities of Centre, Heflin, Hoover, Moody, Alabaster, Oneonta, Ashland, Pell City, Sylacauga, Talladega, Anniston, Birmingham, Columbiana, Gadsden, Roanoke, and Pelham 1205 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson, Randolph, Shelby, St. Clair, and Talladega Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-022-023-280300- /O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Sulligent, Carrollton, Fayette, Hamilton, Double Springs, Jasper, Tuscaloosa, and Vernon 1205 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 05
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:10 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 25, 2:10 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 210 PM CDT Wed Sep 25 2024 ...New FIRE WEATHER... .SHORT TERM... (This evening through Thursday) Issued at 1218 PM CDT WED SEP 25 2024 A weak boundary will move through the state today, from northwest to southeast. Ahead of this boundary, winds will be from the south, with instability around 2000 j/kg and decent shear. Scattered to widespread showers and thunderstorms will be moving through this area, with training possible as storms will move from southwest to northeast. While storms may be strong, the severe threat seems to be diminishing through the afternoon with convection more widespread. PW values will be around the 90th percentile today, and with training storms, a lot of areas will receive high rainfall rates with isolated flash flooding possible. Tonight, there could be a break in rain as the boundary weakens and the outer bands of Helene move approach the coast. Scattered activity will be possible, mainly in the east through the early morning hours. The outermost bands of helene will begin to impact the area beginning early Thursday, with widespread rain moving south to north, with coverage increasing through the day as Helene moves north. PW values will be at absolute max for this time of year, with more consistent coverage, and higher accumulation values in the east, with amounts decreasing incrementally the farther west of I65 the bands reach. A Flood Watch will remain in effect through Friday morning to account for the rain accumulations from the scattered activity today, and the widespread heavy rain expected to increase from Helene. Winds will begin increasing in response to Helene by early Thursday afternoon. With sustained winds up to 20 mph possible in the far southeastern counties, and winds around 15 mph throughout the rest of the area. A Tropical Storm Warning will be in effect through Friday morning to account for increasing winds and high rainfall totals. 24 && .LONG TERM... (Friday through next Tuesday) Issued at 337 AM CDT WED SEP 25 2024 Helene is expected to weaken to a tropical depression by Friday morning and then quickly becomes absorbed into the larger-scale cut- off low by Friday evening. There will be some wrap-around rainfall across the northern half of Central AL during the day on Friday before dry air gets wrapped in, decreasing the footprint of rainfall around the cut-off low Saturday through Sunday. This cut-off low persists over the region through at least Monday before shifting to our east Monday night into Tuesday. I won't completely rule out some lingering shower activity under the closed upper level low over the weekend, but most guidance keeps the area rain-free, so my confidence to mention any rain chances is too low right now, but it's something we'll need to watch for in the next few days. 25/Owen && .AVIATION... (18Z TAFS) Issued at 1218 PM CDT WED SEP 25 2024 A boundary will allow for scattered to widespread showers and thunderstorms in the southeastern third of the area, with widespread showers in the northern two thirds of the area. A few sites may have a VC in the prevailing due to uncertainty in timing and coverage. Activity should weaken in the evening, with rain increasing from southeast to northwest through the day Thursday. Rainfall rates will be high with this activity so IFR conditions are possible in any activity over a TAF site. Winds will increase late in the TAF period as Helene approaches. 24 && .FIRE WEATHER... With tropical moisture increasing ahead of Hurricane Helene and a stalled frontal boundary, widespread rain is expected through Thursday, with rain chances diminishing through the day on Friday. Minimal RH values will be above 60% through the weekend. Winds increase substantially on Thursday as the tropical system approaches the northern Gulf coast. Wind gusts of 25-30 mph are possible for much of Central Alabama, with gusts exceeding 40mph in the eastern half of Central AL. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 63 72 62 74 / 50 80 90 70 Anniston 65 73 65 76 / 70 90 90 60 Birmingham 64 73 64 73 / 30 80 80 60 Tuscaloosa 63 77 63 75 / 20 50 60 50 Calera 64 73 65 75 / 40 80 80 50 Auburn 67 74 65 77 / 90 100 90 30 Montgomery 68 75 65 79 / 80 80 80 20 Troy 69 75 63 78 / 80 90 80 20 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for the following counties: Barbour-Bullock-Calhoun-Chambers-Cherokee-Clay-Cleburne-Coosa- Elmore-Etowah-Lee-Macon-Montgomery-Pike-Randolph-Russell-St. Clair-Talladega-Tallapoosa. Tropical Storm Warning for the following counties: Barbour- Bullock-Chambers-Lee-Macon-Pike-Russell. && SHORT TERM...24 LONG TERM....25/Owen AVIATION...24
Hazardous weather outlook, Sep 25, 4:52 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 452 AM CDT Wed Sep 25 2024 ALZ011>015-017>050-261300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 452 AM CDT Wed Sep 25 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are possible between 10 am and 4 pm today. Damaging winds up to 60 mph and a brief tornado are possible generally in the southeastern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rainfall associated with an approaching tropical system may lead to flooding for portions of the eastern half of Central Alabama Thursday through early Friday. Gusty winds will also be possible Thursday through early Friday with wind gusts 30-40 mph possible in the eastern half of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Today through early Friday.
In the hours before
Special weather statement, Sep 25, 2:08 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
208 PM CDT Wed Sep 25 2024
ALZ046-050-251945-
Bullock AL-Barbour AL-
208 PM CDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BULLOCK AND WEST
CENTRAL BARBOUR COUNTIES THROUGH 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pickett, or 11 miles southwest of Midway, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pickett, Mount Andrew, and Perote.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3189 8564 3192 8572 3207 8566 3201 8546
TIME...MOT...LOC 1908Z 218DEG 13KT 3195 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 25, 2:51 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
251 PM CDT Wed Sep 25 2024
ALZ048-050-252030-
Russell AL-Barbour AL-
251 PM CDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BARBOUR AND SOUTHWESTERN
RUSSELL COUNTIES THROUGH 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barbour County Public Lake Dam, or 11 miles southeast of Midway,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clayton, Hawkinsville, Spring Hill, Gaino, Comer, Barbour County
Public Lake Dam, Osco, White Oak, Lakepoint Resort State Park,
Millers Ford, Batesville, Clayton Municipal Airport, Twin Springs,
Lugo, and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3200 8507 3197 8507 3175 8544 3190 8560
3202 8548 3201 8547 3202 8547 3201 8546
3202 8543 3207 8543 3224 8525 3211 8505
3203 8506 3202 8505
TIME...MOT...LOC 1950Z 225DEG 19KT 3194 8541
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Sep 25, 3:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
338 PM CDT Wed Sep 25 2024
ALZ048-252130-
Russell AL-
338 PM CDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RUSSELL COUNTY
THROUGH 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seale, or 13 miles east of Hurtsboro, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russell County Sports Complex and Seale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3206 8518 3215 8526 3238 8517 3225 8495
TIME...MOT...LOC 2038Z 219DEG 18KT 3217 8520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:59 PM CDT | Flood Watch | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 57 hr |
| Sep 25, 9:33 AM CDT | Special Weather Statement | BMX | Cleburne | 27 min |
| Sep 25, 10:17 AM CDT | Tropical Storm Warning | BMX | Barbour, Bullock, Chambers, Cherokee, Cleburne, Lee and 4 more | 42 hr |
| Sep 25, 10:43 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 34 hr |
| Sep 25, 10:46 AM CDT | River Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 34 hr |
| Sep 25, 10:50 AM CDT | River Flood Warning | BMX | Elmore, Macon, Montgomery | 23 hr |
| Sep 25, 1:21 PM CDT | Areal Flood Advisory | BMX | Montgomery | 54 min |
| Sep 25, 1:38 PM CDT | Areal Flood Advisory | BMX | Chambers, Lee | 3 hr |
| Sep 25, 2:08 PM CDT | Special Weather Statement | BMX | Bullock | 37 min |
| Sep 25, 2:51 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Sep 25, 3:01 PM CDT | Flash Flood Warning | BMX | Chambers, Lee | 3 hr |
| Sep 25, 3:38 PM CDT | Special Weather Statement | BMX | Russell | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.